A week ago I used 5% glycolic acid cream from Reviva. It said to use it as a moisturizer and so I did for two days and two nights but on the third day it started to itch and burn my face so I washed it off and applied moisturizer (vaseline). The skin on my cheek peeled off nicely, however the skin under my eye looks as if I have more wrinkles now (the skin did not peel off directly under eye but around eyes). When I put the 5% glycolic acid cream on I did not use any moisturizer and skin seemed tight for a few days (I was afraid to put anything on the skin at that point). My question is did I cause a permanent damage and will have these wrinkles under eyes permanently?
It can be due to irritant contact dermatitis. Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, cosmetics, or other chemicals.
Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I went to see dermatologist and he prescribed me Hytone (hydrocotisone) to apply on affected area. I haven't used it yet since I'm little reluctant after the glycolic acid, but what seemed to help some is applying green tea every night before going to bed. It seemed like the wrinkles are improving greatly. Sometimes I use Aquaphor or Vaseline. Vaseline is what I used in the beginning for three weeks and that helped a little bit.
Thank you very much for your help. I'll apply the Hytone soon because I still have some mild redness and fine lines.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.